Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Rotation sets for homeomorphisms and homology


Author: Mark Pollicott
Journal: Trans. Amer. Math. Soc. 331 (1992), 881-894
MSC: Primary 58F11; Secondary 57M60, 58F22, 58F25
MathSciNet review: 1094554
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we propose a definition of rotation sets for homeomorphisms of arbitrary compact manifolds. This approach is based on taking the suspended flow and using ideas of Schwartzmann on homology and winding cycles for flows. Our main application is to give a generalisation of a theorem of Llibre and MacKay for tori to the context of surfaces of higher genus.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F11, 57M60, 58F22, 58F25

Retrieve articles in all journals with MSC: 58F11, 57M60, 58F22, 58F25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1094554-2
PII: S 0002-9947(1992)1094554-2
Keywords: Rotation set, homology, winding cycles
Article copyright: © Copyright 1992 American Mathematical Society